MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 11/30/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the procedure on (b)(6) 2024 was to treat the right coronary artery (rca) with no calcification and mild tortuosity.The lesion was confirmed with intravascular ultrasound (ivus), pre-dilated with a non-compliant balloon and the 3.0 x 38 mm xience skypoint stent was implanted.The stent was post-dilated and the procedure was completed with no complications.On (b)(6) 2024 the patient returned for a planned procedure to treat the left anterior descending (lad) coronary artery with moderate calcification and mild tortuosity.The lesion was confirmed with fractional flow reserve (ffr) and optical coherence tomography (oct).Intravascular lithotripsy (ivl) was performed due to the moderate calcification and the 2.5 x 33 mm xience skypoint stent was implanted and post-dilated.The procedure was successful with no complications.The patient did not visit the outpatient clinic for the 1 year follow up and it was found that the patient expired on (b)(6) 2024 due to an unknown cause.The medical institution's opinion is that the event is unrelated to the study; however, the death is potentially related to the stents, per the physician.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of death is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21730934
Report Number2024168-2025-03244
Device Sequence Number8734944
Product Code NIQ
UDI-Device Identifier08717648233111
UDI-Public(01)08717648233111(17)241124(10)111104A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number1804250-33
Device Catalogue Number1804250-33
Device Lot Number111104A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X38 MM XIENCE SKYPOINT STENT.
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexUnknown
Patient Weight61 KG